MAUDE Adverse Event Report: PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-B; PD-31-200

PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-B; PD-31-200
Model Number PD-31-200
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 07/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is not a death or life-threatening situation.There was no serious injury that resulted in permanent impairment of body function or structure reported.However, there was illness in the sense that the patient experienced post-op pain after the original implantation possibly due to a mal-positioned cage.The pain led to the re-intervention.Although there was no device defect or malfunction contributed to this case, the mal-positioned implant at c3-c4 led to a re-intervention and therefore failed to perform as intended.For this reason, this event was reported to fully comply with 21 cfr 803.Not device defect related.
 
Event or Problem Description
A patient received a c3-c4 cervical fusion and later experienced some post-surgery pain.The surgeon discovered through x-ray images that one of the cages was positioned laterally into the soft tissue area.The surgeon decided to perform a revision to remove and replace the malpositioned cage.The patient did not report any further or worsening symptoms after the revision.There was no device malfunction in this case.

Brand Name
DTRAX CERVICAL CAGE-B
Common Device Name
PD-31-200
Manufacturer (Section D)
PROVIDENCE MEDICAL TECHNOLOGY, INC.
1331 n. california blvd.
suite 320
walnut creek CA 94596
MDR Report Key6122887
Report Number3009394448-2016-00007
Device Sequence Number632689
Product Code ODP
UDI-Device Identifier00852776006003
UDI-Public00852776006003
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122801
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/20/2018
Device Model NumberPD-31-200
Device Catalogue NumberPD-31-200
Device Lot Number1004457
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2016
Initial Report FDA Received Date11/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight97